Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Vascular Surgery

Lightheaded and heavy legs

07/07/2008

Question:

Three months ago I had ankle surgery, developed a post surgical DVT in the ankle, and will be on blood thinners three more months. Recently I started having episodes where I am lightheaded and my legs feel like I`m walking in concrete. My INR is fine 2.8, my venous and arterial dopplers are fine. No high blood pressure, no diabetes, stress echo was fine, etc. I have sleep apnea, use a C-PAP every night; am overweight but walk every day. My PCP feels we`ve investigated everything. Where do I go from here?

Answer:

I don't have a vascular surgery answer for lightheadedness - that usually is best tackled by your primary care physician evaluating medications. If you haven't been very active, many times it is just deconditioning. Maybe ask your Orthopedic Surgeon if physical therapy is possible.

For more information:

Go to the Vascular Surgery health topic, where you can:

Response by:

Amy B Reed, MD Amy B Reed, MD
No longer associated